I am a 31 year old GWM that has been HIV+ for 6 years. My CD4 is around 800 and my viral load is undetectable. I have bee on a combination Truvada and Stocrin therapy for about 5 years now.
Recently I have been becoming more and more forgetful about things. I have those "old people" moments where I just can't remember why I went into a room or forget to tell people things that I should have told them. I know that we all have moments like this, but I have been having them more and more recently and I am starting to get worried that it might be a side effect of the meds, or maybe even some other condition. Can you give me any advice on how to handle this, or what questions I should ask my doctor during my next visit?
Complaints of increased forgetfulness are common in the general population and may be more common in HIV+ persons. Stress, fatigue, multi-taskig can impact memory as can many other types of health conditions and medications. Efavirenz does cause peristent cloudy thinking in small % (<5%) in which case a switch to an alternative regimen might at least partially resolve the matter. Formal neuropsych testing can assess memory and other congitive issues and is often recommended if your HIV specialist shares your concern. KH